MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract extraction with intraocular lens (iol) implant procedure, a haptic was seen to be warped upon opening the lens.The physician thought the lens could be used as the optic was fine.Upon inserting the iol, the haptic caused an immediate posterior capsule rupture.The iol had to be removed and replaced with a three piece lens.A vitrectomy was performed.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.10.Product evaluation: only half of the lens was returned for evaluation in the lens case.Solution was dried on the lens.The lens was cut in half, typical of insertion and removal.A dimensional inspection could not be conducted due to the extensive lens damage.The returned portion of the explanted lens had a haptic that was bent in the gusset and distal area.The other half of the lens was not returned for evaluation.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.Associated products were indicated.Information was provided that a non-qualified viscoelastic was used.The root cause cannot be determined for the reported complaint.Only half of the explanted lens was returned for evaluation.A dimensional inspection could not be conducted due to the extensive lens damage.Information provided in the initial report description that haptic damage was noticed when opened, and that the decision was made to continue to use the product.Because the returned lens portion had been implanted and then removed from the eye, it is not possible to confirm the condition of the lens upon customer receipt.In addition, a non-qualified viscoelastic was used.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12061320
Report Number1119421-2021-01269
Device Sequence Number3926181
Product Code MFK
UDI-Device Identifier00380652357838
UDI-Public00380652357838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.250
Device Lot Number15006785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age61 YR